MAUDE Adverse Event Report: SYNTHES GMBH REMOVABLE EXT ARM-FLEX 30 FOR CMF DISTR; EXTERNAL MANDIBULAR FIXATOR AND/OR DISTRACTOR

SYNTHES GMBH REMOVABLE EXT ARM-FLEX 30 FOR CMF DISTR; EXTERNAL MANDIBULAR FIXATOR AND/OR DISTRACTOR
Catalog Number 04.315.125
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6),2023.There is a incident there mandible distractor case with a cmf extraction set 30mm flexible extension arm part number 04.315.125 that was malfunction and happened for four of the devices in that tray.Issue occurred during surgery but no direct patient involvement.This report is for one (1) removable ext arm-flex 30 for cmf distr.This is report 2 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2b: additional product code: pbj.D9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that extensarm removable flex l30 f/cmf distr was found deformed/bent, no other issues were observed.A dimensional inspection for the extensarm removable flex l30 f/cmf distr was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.A functional test was not performed due to mating device was not received to asses the interaction of the devices, however, it is not unreasonable that the condition identified in visual analysis would contribute to assembling issues.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the extensarm removable flex l30 f/cmf distr would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following source controlled drawings reflecting the current and manufactured revisions were reviewed: - removable extension, flexible craniofacial distractor 04_315_125_susa rev.F (current and manufactured).Dimensional inspection: n/a.H4, h6 part number: 04.315.125, lot number: 527p580, part manufacture date: 10/20/2022, manufacturing location: brandywine , part expiration date: n/a , nonconformance noted: n/a.A review of the device history record of this lot revealed no complaint-related anomalies.The device history record shows that the removable extensions were processed through all operations of the released routing and had met all specification criteria at the time of release with no issues documented that would contribute to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REMOVABLE EXT ARM-FLEX 30 FOR CMF DISTR
Common Device Name
EXTERNAL MANDIBULAR FIXATOR AND/OR DISTRACTOR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17974936
Report Number8030965-2023-13200
Device Sequence Number19724820
Product Code MQN
UDI-Device Identifier10887587015668
UDI-Public(01)10887587015668
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K170818
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.315.125
Device Lot Number527P580
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age5 WK
Patient SexUnknown